MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-028
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 28mm amplatzer amulet was chosen for implant using an unknown delivery system.During the procedure, when the physician unsheathed the device to the ball position, a small clot was observed on the ball-shaped portion of the amulet device.The physician was advised not to proceed with the deployment steps due to the presence of the clot and was instructed to carefully recapture the device.The procedure was subsequently aborted based on these findings and the patient¿s complex anatomy.No amulet device was implanted.
 
Additional Manufacturer Narrative
A patient device interaction problem and thrombus was reported.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient device interaction problem and thrombus could not be determined.It is possible that procedural circumstances (device positioning) and/or anticoagulant therapy contributed to the even, however this cannot be determined.The reported patient effect of illness was cascading effect of thrombus.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 28mm amplatzer amulet was chosen for implant using an 14f amulet delivery system.The patient was prescribed eliquis, had a reported inr of 1.3 on the day of the procedure.Following venous access and imaging setup, tee imaging was used to guide the case.Heparin was administered intra-procedurally, with a total of 15,000 units given, and the patient¿s activated clotting time (act) was 333.During the procedure, when the physician unsheathed the device to the ball position, a small clot was observed on the ball-shaped portion of the amulet device.The clot was described as very small, appearing bright on the tee imaging screen, and located at the tip of the ball near the distal end screw.Due to the presence of this thrombus, the physician was advised not to proceed with deployment and was instructed to carefully recapture the device.Considering the observed thrombus and the patient¿s complex anatomy the physician was advised not to proceed with the deployment steps due to the presence of the clot and was instructed to carefully recapture the device.The procedure was subsequently aborted based on these findings and the patient¿s complex anatomy.No amulet device was implanted.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24335035
Report Number2135147-2026-00883
Device Sequence Number15888912
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)300731(10)10996230
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number10996230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale